Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 103, NWS Austin/San Antonio, TX

April 25, 2006DeWitt County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 25, 2006, 8:29 PM CDT for DeWitt County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2006, 8:29 PM CDT (01:29 UTC)
Expired
Apr 25, 2006, 8:43 PM CDT
In force
14 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 110 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 3:05 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2996 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 260129
SVREWX
TXC123-260215-
/O.NEW.KEWX.SV.W.0103.060426T0129Z-060426T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 PM CDT TUE APR 25 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  DEWITT

* UNTIL 915 PM CDT

* AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES SOUTH OF CUERO...AND MOVING EAST AT 15
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE THOMASTON.

LAT...LON 2914 9734 2897 9740 2882 9699 2906 9691

$$
1 follow-up statement
000 
WWUS54 KEWX 260143
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 PM CDT TUE APR 25 2006

TXC123-260152-
/O.CAN.KEWX.SV.W.0103.000000T0000Z-060426T0215Z/
DEWITT TX-
842 PM CDT TUE APR 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR DEWITT COUNTY IS CANCELLED...

THE THUNDERSTORM NEAR CUERO HAS WEAKENED BELOW SEVERE LIMITS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2914 9734 2897 9740 2882 9699 2906 9691

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 8:17 PM CDT, 12 minutes earlier.

Area forecast discussion, Apr 25, 8:17 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
817 PM CDT TUE APR 25 2006

.UPDATE...
ADJUSTED FORECASTS TO SHOW DISCONTINUATION OF SEVERE
THUNDERSTORM WATCH 249 FOR MAVERICK...ZAVALA...DIMMIT...
AND FRIO COUNTIES. CONTINUED WATCH THRU 10 PM FROM
ATASCOSA COUNTY EAST TO KARNES...DEWITT...GONZALES...
AND LAVACA COUNTIES.  COOLER AIR CONTINUES TO SPILL OVER THE AREA
FROM THE NORTH. BREEZY AND COOLER FOR A LATE APRIL SETTING IS THE
MAIN THEME FOR THE NEXT FEW HOURS. STRONG COLD FRONT FOR LATE
APRIL HAS MOVED SOUTH OF THE AREA. LAST TIME THIS HAPPENED ON THIS
SCALE WAS IN LATE APRIL OF 1997. 2ND WAVE OF RAIN AND SHOWERS
POSSIBLE LATER TONIGHT...WITH 2ND SURGE OF COOL AIR ENTERING
NORTHERN HILL COUNTRY EARLY THIS EVENING. MORE STABLE CONDITIONS
FOLLOW AS WEAK RIDGE BUILDS OVER THE AREA ALOFT. FORECASTS TAKE
NEXT 500 HPA LOW ACROSS AREA SATURDAY AND SATURDAY
NIGHT...BRINGING ANOTHER CHANCE FOR SHOWERS FRIDAY NIGHT THROUGH
SATURDAY. DRIER WEATHER EMERGES SUNDAY THROUGH THE EARLY PART OF
NEXT WEEK...AS RIDGE ALOFT BUILDS OVER THE AREA FROM THE WEST.
MEDIUM RANGE FORECASTS HINT AT ANOTHER COLD FRONT MOVING ACROSS
THE AREA LATE NEXT WEEK.

&&

.PREV DISCUSSION... (ISSUED 632 PM CDT TUE APR 25 2006)

AVIATION...
MVFR CIGS OVR THE HILL COUNTRY WIL SPREAD SOUTH TO THE THREE
TERMINALS BY 06Z. TSTMS ALG THE CDFNT, SOUTH OF KSAT, WL MOV SE
AWAY FM THE TERMINAL. HOWEVER, AS THE SLY LLJ SETS UP AFT SS, THE
SHWR AND TSTM ACTIVTIY WILL SPREAD NORTH ACRS ALL TERMINALS BY 06Z.
MVFR CONDS IN RW/TRW WL PERSIST FM 06ZS TO 12Z. OVRRNG CLDNS WL
END WITH CIGS LFTING TO VFR ARND 13Z AND SCT OUT BY 18Z.

PREV DISCUSSION... (ISSUED 344 PM CDT TUE APR 25 2006)

DISCUSSION...
COLD FRONT CURRENTLY BISECTING OUR CWFA ALONG A LINE FROM NEAR
GIDDINGS TO NEAR BRACKETTVILLE. THE BEST CHANCES FOR PRECIP WILL
BE ALONG AND AHEAD OF THE FRONT THIS EVENING ACROSS OUR SOUTHERN-
MOST COUNTIES...WHERE A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED.
THE 19Z RUN OF THE RUC MODEL KEEPS THE FRONT MOVING AND FOCUSES
CONVECTION ACROSS CWFA CRP THIS EVENING...WHERE CAPE VALUES UP TO
4500 J/KG ARE FORECAST...SLIGHTLY ABOVE OUR 3500-4000 VALUES.
WILL BE INTERESTING TO SEE HOW THIS PLAYS-OUT...BUT AS LONG AS WE
HAVE DEWPOINT TEMPS NEAR 70 ACROSS OUR SOUTHERN COUNTIES...WELL
HAVE A SHOT. COLD AIR ADVECTION BEHIND THE FRONT WILL RESULT IN
BELOW NORMAL TEMPERATURES TONIGHT THROUGH THURSDAY MORNING. 12Z
ETA(NAM) MOS LOOKS TO HAVE A BETTER HANDLE ON TEMPS FOR THE 1ST
COUPLE OF PERIODS OVER THE GFS MOS GIVEN OBSERVED TEMPS BEHIND THE
FRONT.

GULF MOISTURE WILL RETURN LATE THURSDAY NIGHT...WITH ADVECTION FOG
AND DRIZZLE FORECAST. THIS RETURN FLOW IN RESPONSE TO A POTENT
UPPER LOW...CURRENTLY OFFSHORE OF CALIFORNIA AND FORECAST TO MOVE
EAST ACROSS SOUTHERN AZ INTO NM. THIS WEATHER-MAKER WILL BRING
CHANCES FOR PRECIP TO OUR AREA THIS WEEKEND...WITH THE BEST
CHANCES LATE SATURDAY AND SATURDAY NIGHT AS A DRYLINE IS FORCED
EAST ACROSS CENTRAL TEXAS...FOLLOWED BY ANOTHER COLD FRONT LATE
SATURDAY NIGHT. DRY NW FLOW WITH RIDGING AT THE SURFACE TO PREVAIL
BY LATE SUNDAY AND PERSIST INTO TUESDAY WITH NEAR NORMAL TEMPS.

EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/06
Hazardous weather outlook, Apr 25, 5:42 AM CDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 AM CDT TUE APR 25 2006

TXZ171>173-183>194-202>209-217>225-228-261045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
542 AM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY DURING THE
AFTERNOON AND EARLY EVENING AS A STRONG COLD FRONT AND UPPER
DISTURBANCES INTERACT. HAIL...HIGH WINDS AND LOCALLY HEAVY RAINFALL
ARE THE MAIN WEATHER THREATS. THESE THREATS WILL BE MAINLY FOCUSED
ALONG AND JUST BEHIND THE COLD FRONT WHICH WILL PUSH SLOWLY SOUTH
ACROSS SOUTH CENTRAL TEXAS DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER STORM SYSTEM OVER THE SOUTHWEST U.S. WILL PUSH OVER THE
AREA FRIDAY INTO SATURDAY WITH ANOTHER CHANCE OF STRONG TO SEVERE
THUNDERSTORMS. THE MAIN THREATS WILL BE FROM HAIL..DAMAGING WINDS
AND ISOLATED TORNADOES. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Apr 25, 5:26 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             KNIPPA                  29.30N 99.63W
04/25/2006  M1.75 INCH       UVALDE             TX   CO-OP OBSERVER

&&

RUNEWX
Local storm report, Apr 25, 6:30 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             7 E FRIO TOWN           29.02N 99.20W
04/25/2006  M1.75 INCH       FRIO               TX   CO-OP OBSERVER

&&

WR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 1:08 AM CDTSevere Thunderstorm WarningEWXBastrop52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.